MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
An ortho clinical diagnostics (ortho) quality engineer (qe) reported a higher than expected vitros ahbs result was obtained when an inhouse control fluid was processed using vitros ahbs lot 8955 in combination with a vitros eci immunodiagnostic system as part of as part of internal post-expiry stability testing at ortho pencoed.In-house control c-a11 result of 17.0 miu/ml (positive) versus the expected result of ?2 miu/ml (negative) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros ahbs result was obtained from a non-patient fluid as part of internal stability testing at ortho.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) nonconformance number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros ahbs result was obtained when an in-house control fluid was processed using vitros ahbs lot 8955 in combination with a vitros eci immunodiagnostic system as part of as part of internal post-expiry stability testing at ortho pencoed.The cause of the higher than expected result was a known issue with the vitros ahbs lot 8955 reagent.Vitros ahbs lot 8955 was one of the lots included in an ortho field action in (b)(6) 2023.A customer letter (b)(6) was issued in (b)(6) 2023 informing customers to discontinue use of certain vitros ahbs reagent lots due to an observed increase in calibration failures, imprecision, and ahbs quality control results falling outside of the expected range.The assignable cause of the issue is related to a specific raw material used in the manufacture of the conjugate reagent.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19005510
Report Number3007111389-2024-00063
Device Sequence Number21191823
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public10758750001682
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/28/2024
Device Catalogue Number6801925
Device Lot Number8955
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown